Spectra of Generalized Cesàro Operators Acting on Growth Spaces

  • Bartosz MalmanEmail author
Open Access


We study the spectrum of generalized Cesàro operators \(T_g\) acting on the class of growth spaces \(A^{-\alpha }\). We show how the problem of determining the spectrum is related to boundedness of standard weighted Bergman projections on weighted \(L^\infty \)-spaces. Using this relation we establish some general spectral properties of these operators, and explicitly compute the spectrum for a large class of symbols g.


Generalized Cesàro operators Volterra-type integral operators Weighted L-infinity spaces Weighted Bergman projections 



The author would like to thank his supervisor, Professor Alexandru Aleman, for the suggestion to study this problem and for many helpful discussions.


  1. 1.
    Aleman, A.: A class of integral operators on spaces of analytic functions. In: Topics in Complex Analysis and Operator Theory. Univ. Málaga, Málaga, pp. 3–30 (2007)Google Scholar
  2. 2.
    Aleman, A., Constantin, O.: Spectra of integration operators on weighted Bergman spaces. J. Anal. Math. 109, 199–231 (2009)MathSciNetCrossRefzbMATHGoogle Scholar
  3. 3.
    Aleman, A., Peláez, J.A.: Spectra of integration operators and weighted square functions. Indiana Univ. Math. J. 61, 775–793 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Aleman, A., Persson, A.-M.: Resolvent estimates and decomposable extensions of generalized Cesàro operators. J. Funct. Anal. 258, 67–98 (2010)MathSciNetCrossRefzbMATHGoogle Scholar
  5. 5.
    Aleman, A., Siskakis, A.: An integral operator on \(H^p\). Complex Var. Theory Appl. 28, 149–158 (1995)zbMATHGoogle Scholar
  6. 6.
    Aleman, A., Siskakis, A.: Integration operators on Bergman spaces. Indiana Univ. Math. J. 46, 337–356 (1997)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Békollé, D.: Inégalité à poids pour le projecteur de Bergman dans la boule unité de \({\bf C}^{n}\), Studia Math., 71, pp. 305–323 (1981/82)Google Scholar
  8. 8.
    Bonet, J.: The spectrum of Volterra operators on weighted spaces of entire functions. Q. J. Math. 66, 799–807 (2015)MathSciNetCrossRefzbMATHGoogle Scholar
  9. 9.
    Bonet, J., Engliš, M., Taskinen, J.: Weighted \(L^\infty \)-estimates for Bergman projections. Studia Math. 171, 67–92 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  10. 10.
    Constantin, O.: A Volterra-type integration operator on Fock spaces. Proc. Am. Math. Soc. 140, 4247–4257 (2012)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Constantin, O., Persson, A.-M.: The spectrum of Volterra-type integration operators on generalized Fock spaces. Bull. Lond. Math. Soc. 47, 958–963 (2015)MathSciNetzbMATHGoogle Scholar
  12. 12.
    Duren, P.L.: Theory of \(H^{p}\) Spaces. Pure and Applied Mathematics, vol. 38. Academic Press, New York (1970)Google Scholar
  13. 13.
    Hedenmalm, H., Korenblum, B., Zhu, K.: Theory of Bergman Spaces. Graduate Texts in Mathematics, vol. 199. Springer, New York (2000)CrossRefzbMATHGoogle Scholar
  14. 14.
    Pommerenke, C.: Schlichte Funktionen und analytische Funktionen von beschränkter mittlerer Oszillation. Comment. Math. Helv. 52, 591–602 (1977)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Rubel, L.A., Shields, A.L.: The second duals of certain spaces of analytic functions. J. Austral. Math. Soc. 11, 276–280 (1970)MathSciNetCrossRefzbMATHGoogle Scholar
  16. 16.
    Siskakis, A.G.: Volterra operators on spaces of analytic functions—a survey. In: Proceedings of the First Advanced Course in Operator Theory and Complex Analysis, Univ. Sevilla Secr. Publ., Seville, pp. 51–68 (2006)Google Scholar
  17. 17.
    Stević, S.: Boundedness and compactness of an integral operator on a weighted space on the polydisc. Indian J. Pure Appl. Math. 37, 343–355 (2006)MathSciNetzbMATHGoogle Scholar
  18. 18.
    Taylor, A.E., Lay, D.C.: Introduction to Functional Analysis, 2nd edn. Wiley, New York (1980)zbMATHGoogle Scholar
  19. 19.
    Young, S.W.: Spectral properties of generalized Cesàro operators. Integr. Equ. Oper. Theory 50, 129–146 (2004)CrossRefzbMATHGoogle Scholar

Copyright information

© The Author(s) 2018

Open AccessThis article is distributed under the terms of the Creative Commons Attribution 4.0 International License (, which permits unrestricted use, distribution, and reproduction in any medium, provided you give appropriate credit to the original author(s) and the source, provide a link to the Creative Commons license, and indicate if changes were made.

Authors and Affiliations

  1. 1.Centre for Mathematical SciencesLund UniversityLundSweden

Personalised recommendations